MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number: 2184149-2019-00197.During a cervical spine ablation procedure a patient burn occurred.Prior to the procedure no skin preparation was performed and the grounding pad was placed on the left scapular region, which was hairy.After radiofrequency ablation had been delivered, a superficial burn with blistering was noted under the grounding pad.The pad was removed but no treatment was required.The grounding pad was replaced and the procedure was continued with no further issues.The patient was discharged home in stable condition.
 
Additional Manufacturer Narrative
One rf disposable grounding pad was received for evaluation.One image was submitted to product performance engineering.The image appears to show a patient burn.The results of the investigation concluded that the device functioned as intended during a simulated lesion test.The presence of a hair-like foreign material on the grounding pad, in addition to the event description, is consistent with placement of the grounding pad over hair.The rf disposable grounding pad instructions for use (ifu) warns ¿avoid placement over scars, bony prominences, prosthesis, hair, or ecg electrodes.Failure to achieve good skin contact by the entire surface of the grounding pad may result in significant electrosurgical burns at the pad location¿.A review of receiving inspection results for this lot number confirmed the product was manufactured according to specifications.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9237952
Report Number2182269-2019-00183
Device Sequence Number1935543
Product Code GXD
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberRF-DGP-S
Device Lot Number20190620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NT2000¿ PAIN MANAGEMENT RF GENERATOR; NT2000¿ PAIN MANAGEMENT RF GENERATOR
Outcome Attributed to Adverse Event Other;